Alabama, 2005

Damaging Wind in Alabama, May 29, 2005

May 29, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 29, 1:15 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, May 29, 1:15 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT SUN MAY 29 2005

.SHORT TERM...(TONIGHT - WED NIGHT)

AREAS OF LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN CWA WITH A
LINE OF STRONG TO SVR STORMS APPROACHING FROM THE SOUTHWEST.
TEMPERATURES TODAY RANGED GREATLY FROM NORTH TO SOUTH WITH 85 IN
TROY TO 63 IN GADSDEN...AS OF 2 PM.

NUMEROUS VORT MAXES SCHEDULED TO MOVE ACROSS THE AREA TONIGHT
THROUGH WED.  TIMING AND EXACT LOCATION OF THESE FEATURES WILL BE
A BIT DIFFICULT, BUT THEY WILL ALL BE NEAR OR OVER THE CWA, SO
LIKELY OR HIGHER POPS WILL BE ADDED THROUGH TUESDAY NIGHT.  WILL
GO LOWER THAN GFS QPF, BUT SEVERAL INCHES STILL POSSIBLE AREA
WIDE.

BY WED, UPPER LOW BEGINS TO LIFT OUT OF THE AREA AND WILL BACK
DOWN TO CHANCE POPS.

TEMPERATURES DURING THE SHORT TERM WILL AGAIN BE HEAVILY DEPENDENT
ON CLOUDS AND RAIN.

.LONG TERM...(THURSDAY - SUN NIGHT)

RETURN TO MORE SEASONAL CONDITIONS BY THURSDAY WITH MAINLY
AFTERNOON AND EARLY EVENING CONVECTION EXPECTED.  UPPER PATTERN
DEVELOPS INTO DIRTY RIDGE OVER THE SOUTHEAST.  WITH HEIGHTS RISING
MID 80S WILL BE POSSIBLE...LOWS IN THE 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     58  74  64  75 / 100 100  80  80
ANNISTON    60  74  65  77 / 100 100  80  80
BIRMINGHAM  63  75  65  77 / 100 100  80  80
TUSCALOOSA  65  77  67  80 / 100 100  80  80
CALERA      63  76  67  78 / 100 100  80  80
AUBURN      63  79  66  77 / 100 100  80  80
MONTGOMERY  67  82  68  81 / 100 100  80  80
TROY        67  82  69  82 / 100 100  80  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88/88

In the hours before

Special weather statement, May 29, 3:21 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT SUN MAY 29 2005

ALZ040-292200-
DALLAS-
421 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 500 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 15 MILES NORTHWEST OF MARION JUNCTION TO
13 MILES WEST OF MINTER...MOVING EAST AT 45 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ORRVILLE...MARION JUNCTION...MINTER...SELMA AND TYLER THROUGH 500 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS IS STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. THE WINDS CAN BREAK OFF SMALL TREE LIMBS...
AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
CANS.

PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE ALSO
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.
Special weather statement, May 29, 3:58 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SUN MAY 29 2005

ALZ040>042-292300-
AUTAUGA-DALLAS-LOWNDES-
458 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND
AUTAUGA COUNTIES UNTIL 600 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF SELMA TO 5 MILES WEST OF
FORT DEPOSIT...MOVING EAST AT 35 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SELMA...BRAGGS...TYLER...FORT DEPOSIT...BENTON...MOSSES...WHITE HALL
AND JONES THROUGH 600 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
May 29, 4:35 PM CST
Where
Montgomery County, Montgomery
Measured
55 kt (63 mph) estimated gust
Property damage
$16,000
Reported by
LAW ENFORCEMENT
Coordinates
32.383, -86.300

Numerous trees and power lines were knocked down around the Montgomery metropolitan area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449649.